Michigan, 2013

Damaging Wind in Michigan, September 1, 2013

September 1, 2013 · NWS DTX · 1 event in 1 county or zone

An isolated severe thunderstorm popped up in Highland.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DTX wrote it up.

An isolated severe thunderstorm popped up in Highland.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before the first event at Sep 1, 8:49 PM EST, 2 hours 19 minutes earlier.

Area forecast discussion, Sep 1, 8:49 PM EST, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
949 PM EDT SUN SEP 1 2013

.UPDATE...

THE 00Z DTX SOUNDING SHOWED A STRONG CAPPING INVERSION BETWEEN 850
AND 700MB. WHILE THIS CAPPING WILL ERODE A BIT OVERNIGHT AS COOL
AIR ADVECTION ALOFT ADVANCES ACROSS THE REGION...INSTABILITY WILL
ALSO BE ON THE WANE. RECENT SATELLITE DATA DOES HOWEVER SHOW SOME
MID LEVEL FORCING ADVANCING ACROSS LOWER MI IN ADVANCE OF THE SFC
COLD FRONT /STILL LOCATED OVER LAKE MI/. THIS AXIS OF MID LEVEL
LIFT...AN EXTENSION OF THE PV ANOMALY ROTATING ACROSS THE NRN
GREAT LAKES...WILL SUSTAIN AT LEAST A LOW CHANGE OF
SHOWERS/THUNDERSTORMS INTO THE OVERNIGHT DESPITE THE WANING
INSTABILITY. OVERALL THE GOING FORECAST IS IN GOOD SHAPE AND ONLY
MINOR ADJUSTMENTS WILL BE MADE.

&&

.AVIATION...ISSUED 701 PM EDT SUN SEP 1 2013

//DISCUSSION...

DESPITE SOME INCREASE IN INSTABILITY OVER THE LAST COUPLE OF
HOURS...OBSERVATIONAL DATA SUGGESTS SE MI REMAINS STRONGLY CAPPED.
THE CAP IS EXPECTED TO WEAKEN A BIT THIS EVENING. WHILE THE MAIN
COLD FRONT WILL NOT PASS THROUGH SE MI UNTIL AFTER
MIDNIGHT...SURFACE DATA SHOWS SOME SEMBLANCE OF A SURFACE WARM FRONT
AND PRE FRONTAL TROUGH STRETCHING FROM METRO DETROIT UP THROUGH
WESTERN LOWER MI. THIS BOUNDARY MAY PROVIDE ENOUGH CONVERGENCE TO
TOUGH OFF SOME CONVECTION LATER THIS EVENING IN ADVANCE OF THE
ACTUAL COLD FRONT. GIVEN THE BETTER INSTABILITY LIES ALONG THIS PRE
FRONTAL TROUGH...A CHANCE OF THUNDERSTORMS /MAINLY PTK NORTH/ WILL
BE MAINTAINED IN THE FORECAST FOR LATE THIS EVENING. MODEL SOUNDINGS
SUGGEST THE PACE OF POST FRONTAL DRY AIR ADVECTION WILL BE SLOW AND
THUS PROVIDE AN OPPORTUNITY TO ALLOW REDEVELOPMENT OF LOW STRATUS
OVERNIGHT INTO MON MORNING WITH A BRIEF PERIOD OF FOG POSSIBLE.

FOR DTW...EXPECT THE BETTER WEAKENING OF THE CAP THIS EVENING WILL
OCCUR TO THE NORTH OF METRO. THIS SUPPORTS REMOVING MENTION OF
EVENING THUNDERSTORMS AT METRO. WHILE THERE IS STILL A SMALL CHANCE
OF THUNDERSTORMS...THE MOST PROBABLE TIMING MAY BE TIED MORE TO THE
PASSAGE OF THE COLD FRONT LATE TONIGHT/EARLY MON MORNING. GIVEN THE
ENVIRONMENT WILL BE MORE STABLE AT THIS TIME...CONFIDENCE IS TOO LOW
TO INCLUDE TSRA IN THE METRO TAFS AT THIS TIME.

//DTW THRESHOLD THREATS...

* MEDIUM CONFIDENCE IN CEILINGS BELOW 5000 FT TONIGHT AND MONDAY.

* LOW CONFIDENCE IN THUNDERSTORM TONIGHT AND EARLY MONDAY MORNING.

&&

.PREV DISCUSSION...ISSUED 254 PM EDT SUN SEP 1 2013

SHORT TERM...THIS AFTERNOON AND TONIGHT

THE CHANCE OF SEVERE WEATHER...WHICH WAS IFFY TO BEGIN WITH...HAS
DIMINISHED FURTHER AS AREA HAS REMAINED UNDER STUBBORN CLOUDS MUCH OF
THE DAY. THIS HAS LIMITED DIURNAL HEATING FROM SOLAR INSOLATION AND
THUS HAS RESULTED IN ONLY MARGINAL DESTABILIZATION OF THE ATMOSPHERE
SO FAR THIS AFTERNOON. SBCAPE/MLCAPES WILL SLOWLY EDGE INTO THE 1000
TO 1500 J/KG RANGE LATE THIS AFTERNOON...BUT THIS WILL BE LIMITED TO
SOUTHERN AREAS WHERE CLOUDS ARE THINNING IN WAKE OF WEAK SHORTWAVE
THAT IS WORKING THROUGH THE FAR EAST/NORTHEAST CWA.

GIVEN THAT THE MAIN FORCING FROM THE APPROACHING COLD FRONT WILL
HOLD OFF UNTIL AFTER THE 00Z-03Z TIME FRAME (WHEN THE ABOVE CAPE
VALUES WILL SIGNIFICANTLY REDUCED) AND ALSO THAT THE MAIN AREA OF
DYNAMIC LIFT ASSOCIATED WITH THE VIGOROUS SHORTWAVE THAT IS DRIVING
THIS FRONT INTO THE AREA WILL SWEEP WELL TO THE NORTH OF THE
AREA...SUSPECT THE CHANCE OF SEVERE WEATHER IS ALL BY ZERO FOR MUCH
OR ALL OF THE CWA.

IF ANY AREA STANDS A CHANCE AT AN ISOLATED SEVERE STORM...IT WILL BE
THE SAGINAW VALLEY/NORTHERN THUMB WHERE BETTER DYNAMICS WILL BRUSH
AREA AND OVERALL WIND FIELDS ARE SOMEWHAT VEERED FROM H85 TO H5 WITH
SPEEDS INCREASING TO NEAR 40 KTS BY H5. WITH THAT SAID...THE LACK OF
LOW LEVEL INSTABILITY WILL STILL BE A VERY BIG NEGATING FACTOR AS
SBCAPES STRUGGLE TO REMAIN ABOVE 1000 J/KG BY THAT TIME.

AGREE WITH PREVIOUS FORECAST THAT THE COVERAGE OF ANY CONVECTIVE
ACTIVITY WILL ALSO BE LIMITED GIVEN THESE CIRCUMSTANCES...SO HAVE NO
PLANS TO GO ANY HIGHER THAT CHANCE POPS...MAINTAINING THE GENERAL
RANGE OF 20-40% CURRENTLY IN PLACE. GIVEN THE TIMING OF THE FRONTAL
BOUNDARY...THE BEST CHANCE OF SHOWERS OR THUNDERSTORMS WILL EXIST
DURING THE MID/LATE EVENING...WITH AREA OF SUBSIDENCE SUBSEQUENTLY
OVERSPREADING THE AREA IN THE WAKE OF THE COLD FRONT AFTER 06Z.

LONG TERM...MONDAY THROUGH SATURDAY

THE SECOND DAY OF METEOROLOGICAL FALL WILL BEGIN APPROPRIATELY, WITH
A MODEST COLD FRONT ON THE DOORSTEP AS A 1002MB SURFACE LOW LIFTS
TOWARD JAMES BAY. UPSTREAM OBS TODAY INDICATE TEMPERATURES GENERALLY
STRUGGLING INTO THE MID 60S OVER CENTRAL MN BENEATH EXTENSIVE
BOUNDARY LAYER CLOUD COVER IN THE WAKE OF THE COLD FRONT WHILE
LOCATIONS IN ADVANCE OF THE FRONT WERE ABLE TO EASILY JUMP INTO THE
LOW 70S BEFORE NOON. SUCH WILL BE THE SITUATION LOCALLY ON MONDAY
MORNING. DESPITE THE PASSAGE OF THE INITIAL TROUGH AXIS AS
ASSOCIATED PRESSURE TROUGH WHICH WILL TURN THE WINDS TO THE NW, THE
COLD FRONT ITSELF WILL STILL ONLY BE APPROACHING SAGINAW BAY BY 12Z
PER TODAY'S 12Z MODEL PROGS. 925MB TEMPS RANGING FROM 18C TO 20C
ACROSS THE CWA WILL GIVE ALMOST EVERYBODY, ESPECIALLY THE SOUTHEAST
HALF OF THE CWA, A GOOD SHOT AT JUMPING INTO THE LOW/MID 70S BY
MIDDAY. COLD ADVECTION ASSOCIATED WITH THE PASSAGE OF THE FRONT WILL
THEN ALLOW BOUNDARY LAYER CLOUDS TO SPREAD INTO THE REGION FOR THE
LATTER HALF OF THE DAY, ALTHOUGH TIMING COINCIDENT WITH PEAK HEATING
MAY RESULT IN AN EVENTUAL TRANSITION TOWARD A MORE CELLULAR TYPE OF
CLOUD COVER. THIS WOULD ALLOW A FEW MORE PEAKS OF SUNSHINE WHICH
COULD RESULT IN A FEW LOCATIONS SUCH AS METRO DETROIT EVEN JUMP INTO
THE UPPER 70S BY DAY'S END.

HEIGHT RISES IN THE WAKE OF THE PASSING UPPER TROUGH WILL FORCE
ANTICYCLONIC BOUNDARY LAYER FLOW TO BUILD INTO THE CWA MONDAY NIGHT
THROUGH TUESDAY AS THE CENTER OF SURFACE HIGH PRESSURE SETTLES NEAR
CHICAGO. THIS, COMBINED WITH THE LESS FAVORABLE NORTHWEST FETCH OFF
THE LAKES, SHOULD BE SUFFICIENT TO LIMIT CLOUD COVER TO ONLY PARTIAL
COVERAGE DURING THIS TIME. THE EXCEPTION MAY BE THE FAR NORTHEAST,
INCLUDING THE THUMB, WHERE THE LAKE-INDUCED CONVECTIVE BOUNDARY
LAYER COULD BE TOUGH TO ERODE GIVEN PROXIMITY TO LAKE HURON.

TUESDAY WILL BE THE COOLEST DAY AS THE AREA WILL BE FIRMLY IN THE
GRIPS OF THE PASSING THERMAL TROUGH WHICH WILL BE CHARACTERIZED BY
H85 TEMPERATURES OF 8-10C, FAVORABLE FOR HIGHS AROUND 70 DEGREES.
BRIEF MODERATION OF TEMPERATURES INTO THE UPPER 70S ON WEDNESDAY
WILL BE QUICKLY FOLLOWED BY PASSAGE OF LATE WEEK COLD FRONT THAT
WILL OCCUR AS A RESULT OF LONGWAVE TROUGH AMPLIFICATION OVER THE
NORTHEAST UNITED STATES. MODEL CONSENSUS SUGGESTS A GLANCING BLOW
WILL RESULT IN A MAGNITUDE OF COLD AIR A BIT WARMER THAN THE
MONDAY-TUESDAY COOL EPISODE, BUT THE HIGH-LATITUDE ORIGIN AND
ROUGHLY 120 HOUR LEAD TIME LEAD TO INCREASED UNCERTAINTY AND PLENTY
OF TIME FOR ADJUSTMENTS TO THE FORECAST TEMPERATURE.

MARINE...

A STRONG COLD FRONT WILL MOVE THROUGH THE CENTRAL GREAT LAKES THIS
EVENING INTO TONIGHT. IN ITS WAKE...MUCH COOLER AIR WILL SURGE INTO
THE AREA ON STRONG NORTHWEST WINDS OF 20 TO 25 KNOTS. EXPECT THESE
CONDITIONS TO BRING BUILDING WAVES WITH SIGNIFICANT WAVE HEIGHTS OF
6 OR MORE FEET LIKELY ACROSS THE OPEN WATERS OF LAKE HURON BY MONDAY
EVENING. WITH LITTLE CHANGE IN THE FORECAST REASONING...SMALL CRAFT
ADVISORIES WILL REMAIN IN PLACE FOR A MAJORITY OF THE NEARSHORE
WATERS OF LAKE HURON FOR LATE TONIGHT INTO TUESDAY AS BOTH THE WINDS
AND WAVES BUILD SIGNIFICANTLY.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.

LAKE HURON...
     SMALL CRAFT ADVISORY...OUTER SAGINAW BAY AND THE NEARSHORE WATERS
     FROM PORT AUSTIN TO PORT SANILAC...FROM 2 AM MONDAY TO NOON
     TUESDAY.

LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.

&&

UPDATE.......SC
AVIATION.....SC
SHORT TERM...DG
LONG TERM....JVC
MARINE.......DG

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Sep 1, 10:48 AM EST, 12 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1148 AM EDT SUN SEP 1 2013

MIZ047>049-053>055-060>063-068>070-075-076-082-083-020800-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-
LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-
LENAWEE-MONROE-
1148 AM EDT SUN SEP 1 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON INTO TONIGHT AS A
COLD FRONT MOVES THROUGH THE AREA. WHILE SEVERE WEATHER IS NO LONGER
EXPECTED...A FEW STORMS MAY PRODUCE WIND GUSTS TO 45 MPH OR SMALL
HAIL TO AROUND HALF AN INCH IN DIAMETER. THE BEST CHANCE FOR STRONG
STORMS WILL BE DURING THE EARLY EVENING HOURS. STORM MOTION WILL BE
SOUTHEAST AT 20 MPH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

AN INCREASED RISK OF RIP CURRENTS IS EXPECTED MONDAY AND TUESDAY
FOR THE SHORELINES OF SAGINAW BAY.

A WEAK COLD FRONT COULD BRING THE CHANCE FOR THUNDERSTORMS FRIDAY
NIGHT AND SATURDAY...MAINLY ACROSS THE THUMB REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION SHOULD NOT BE NEEDED THIS AFTERNOON THROUGH
TONIGHT.

LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-020800-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND
5NM OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF
SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER
SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
1148 AM EDT SUN SEP 1 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...
LAKE HURON AND LAKE ST CLAIR.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON INTO TONIGHT AS A
COLD FRONT MOVES THROUGH THE AREA. WHILE SEVERE WEATHER IS NO LONGER
EXPECTED...A FEW STORMS MAY PRODUCE WIND GUSTS TO 45 MPH OR SMALL
HAIL TO AROUND HALF AN INCH IN DIAMETER. THE BEST CHANCE FOR STRONG
STORMS WILL BE DURING THE EARLY EVENING HOURS. STORM MOTION WILL BE
SOUTHEAST AT 20 MPH.

A SMALL CRAFT ADVISORY IS IN EFFECT LATE TONIGHT FOR OUTER SAGINAW
BAY AND THE LAKE HURON NEARSHORE WATERS FROM PORT AUSTIN TO PORT
SANILAC. PLEASE SEE THE LATEST MARINE WEATHER WARNING AND FORECAST
MESSAGES FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A SMALL CRAFT ADVISORY REMAINS IN EFFECT MONDAY THROUGH TUESDAY
MORNING FOR OUTER SAGINAW BAY AND THE LAKE HURON NEARSHORE WATERS
FROM PORT AUSTIN TO PORT SANILAC. PLEASE SEE THE LATEST MARINE
WEATHER WARNING AND FORECAST MESSAGES FOR FURTHER DETAILS.

AN INCREASED RISK OF RIP CURRENTS IS EXPECTED MONDAY AND TUESDAY
FOR THE SHORELINES OF SAGINAW BAY.

A WEAK COLD FRONT COULD BRING THE CHANCE FOR THUNDERSTORMS FRIDAY
NIGHT AND SATURDAY...MAINLY ACROSS SOUTHERN LAKE HURON AND LAKE
ST. CLAIR.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION SHOULD NOT BE NEEDED THIS AFTERNOON THROUGH
TONIGHT.

SF/KURIMSKI/DG

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS
ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

In the hours before

Special weather statement, Sep 1, 10:28 PM EST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1128 PM EDT SUN SEP 1 2013

MIZ048-049-054-020430-
BAY-HURON-TUSCOLA-
1128 PM EDT SUN SEP 1 2013

...SPECIAL WEATHER STATEMENT...

AT 1124 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES WEST OF BAY CITY...MOVING EAST AT 20 MPH.

PEA SIZE HAIL...WINDS GREATER THAN 30 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...FREQUENT DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

* THE THUNDERSTORM WILL BE NEAR...
  KAWKAWLIN BY 1135 PM EDT...
  BAY CITY BY 1140 PM EDT...
  ESSEXVILLE BY 1145 PM EDT...
  QUANICASSEE BY 1210 AM EDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SC
Special weather statement, Sep 1, 10:34 PM EST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1134 PM EDT SUN SEP 1 2013

MIZ061-062-068-069-020430-
GENESEE-LAPEER-LIVINGSTON-OAKLAND-
1134 PM EDT SUN SEP 1 2013

...SIGNIFICANT WEATHER ADVISORY...

AT 1132 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM FLUSHING TO 7 MILES
SOUTHWEST OF HARTLAND...MOVING EAST AT 25 MPH.

PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO
GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE
STORMS.

* THUNDERSTORMS WILL BE NEAR...
  HARTLAND AND LINDEN BY 1140 PM EDT...
  MOUNT MORRIS AND FLINT BY 1145 PM EDT...
  GRAND BLANC AND BURTON BY 1155 PM EDT...
  MILFORD AND HOLLY BY MIDNIGHT EDT...
  GOODRICH AND DAVISON BY 1210 AM EDT...
  ORTONVILLE BY 1220 AM EDT...
  HADLEY AND CLARKSTON BY 1225 AM EDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SC
Special weather statement, Sep 1, 10:54 PM EST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1154 PM EDT SUN SEP 1 2013

MIZ054-020500-
TUSCOLA-
1154 PM EDT SUN SEP 1 2013

...SIGNIFICANT WEATHER ADVISORY...

AT 1150 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 4 MILES WEST OF AKRON...MOVING EAST AT 25 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD
TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS
STORM.

* THE THUNDERSTORM WILL BE NEAR...
  AKRON BY MIDNIGHT EDT...
  UNIONVILLE BY 1205 AM EDT...
  CARO BY 1215 AM EDT...
  GAGETOWN BY 1230 AM EDT...
  CASS CITY BY 1240 AM EDT...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

SC

The radar

The Detroit radar (KDTX), 10 km away, was scanning. The volume nearest the first event began at 04:07 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Oakland

When
September 1, 11:08 PM EST
Where
Oakland County, 1.67 mi ESE of Clyde
Measured
52 kt (60 mph) estimated gust
Reported by
NWS Employee
Coordinates
42.670, -83.590

An NWS employee estimated a 60 mph thunderstorm wind gust.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Michigan in 2013Every state in 2013This day in weather historyWarnings in Michigan, September 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 473512.